Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 8:41 PM EDT for Grant County, Owen County, Kentucky. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 8, 2001, 9:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Grant County, KY, Owen County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:03 PM EDT | Thunderstorm Wind 50 E | Countywide, KY | Trees knocked down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
548 WUUS51 KILN 090041 SVRILN KYC081-187-090145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 841 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN KENTUCKY... OWEN COUNTY IN KENTUCKY... * UNTIL 945 PM EDT... * AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF OWENTON...OR ABOUT 9 MILES EAST OF CARROLLTON...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIAMSTOWN... OWENTON... DRY RIDGE... CRITTENDEN... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:19 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 3:19 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT SUN JUL 7 2001 LITTLE CHANGE IN UPPER PATTERN EXPECTED THROUGH THE PD. SEVERE WX THREAT WILL CONTINUE INTO OVERNIGHT HOURS WITH BOUNDARY ACROSS SOUTHERN PART OF FA. MODELS INDICATING A SFC WV DVLPG OVR NRN IL AND DROPPING SE THRU OH VLY SUN NGT/MON. WL CONT HIGHEST POPS ACRS SRN OH/NRN KY TNGT AND MON WHERE MST FAVORABLE PE/S AND LO LVL CNVRGC WL BE IN PLACE. CHANCE OF THUNDERSTORMS WILL CONTINUE OVER ALL BUT NORTHERN PART OF FA ON MON. WEAK BOUNDARY EXPECTED OVER AREA AGAIN ON TUESDAY AND WILL INCLUDE CHANCE OF PRECIPITATION. REMAINDER OF THE WEEK LOOKS DRY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH TUESDAY WITH A BIT OF A COOLING TREND MID TO LATE WEEK. FORECAST TEMPS WILL BE CLOSE TO MOS GUIDANCE. .ILN...NONE. PARKER
In the hours before
Local storm report, Jul 8, 7:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
746 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 5 S LIBERTY IN WIND DAMAGE
07/08/01 UNION TREES DOWN
WILKINSONLocal storm report, Jul 8, 7:51 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
751 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
>
0745 PM COUNTYWIDE IN WIND DAMAGE
07/08/01 FAYETTE TREES AND POWER LINES DOWN
WILKINSONLocal storm report, Jul 8, 7:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
758 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
o
0750 PM NEW PARIS OH WIND DAMAGE
07/08/01 PREBLE TREES AND POWER LINES DOWN
WILKINSONLocal storm report, Jul 8, 7:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
759 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
"
0755 PM COUNTYWIDE IN WIND DAMAGE
07/08/01 FRANKLIN TREES DOWN
WILKINSONLocal storm report, Jul 8, 8:10 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
810 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM NAPOLEON IN WIND DAMAGE
07/08/01 RIPLEY TREES DOWN
WILKINSONLocal storm report, Jul 8, 8:30 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
830 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
>
0815 PM COUNTYWIDE IN WIND DAMAGE
07/08/01 DEARBORN TREES DOWN
WILKINSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 48 min |
| Jul 8, 8:51 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 39 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Robertson | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.